Kentucky, 2006

Damaging Wind in Kentucky, June 20, 2006

June 20, 2006 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 20, 12:00 PM CST, 8 hours 10 minutes earlier.

Area forecast discussion, Jun 20, 12:00 PM CST, 8 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CDT TUE JUN 20 2006

.DISCUSSION...
SURFACE ANALYSIS SHOWS SOMEWHAT OF A WARM SECTOR TYPE BOUNDARY
ARCING ACROSS NERN PTNS FA...WITH VISIBLE SHOTS LIKEWISE HINTING AT
A BOUNDARY IN THIS VICINITY. PRIMARY FRONTAL BOUNDARY IS TO THE
NORTH...AND WILL REMAIN SO AS STRONG UPPER HIGH BULGES ACROSS MID MS
VALLEY. STILL WE COULD SEE ISOLATED HEAT OF THE DAY POPS ALONG ITS
PERIPHERY AND IN PARTICULAR IF THE DISCONTINUITY/BOUNDARY ACROSS THE
NE HELPS INITIATE ANY UPDRAFT...LAPSE RATES ARE SUFFICIENT TO
SUSTAIN IN THE PM HEAT. IN FACT LAST NIGHT ISOLATED DEVELOPMENT
CONTINUED THRU MUCH OF THE NIGHT...AND WE SHOULD SEE A SIMILAR WX
PIC TONIGHT GIVEN THE SIMILARITY OF THE ENVIRONMENT.

SLGT RISK SVR REMAINS TO OUR NORTH THU BUT HEIGHTS BEGIN TO LOWER
SOMEWHAT AS HIGH BROADENS AND BOUNDARY STARTS TO SAG SOUTH. BY
FRI-FRI NIGHT THE FRONT IS MOVING INTO THE FA AND OUR POPS PEAK IN
HIGH CHC CAT (FOR NOW)...WITH SLGT RISK SVR ACCOMPANYING FRONTAL
ASSOCIATED CONVECTION. WE ARE NOT YET COMFORTABLE YANKING THE POPS
SAT AS THE BOUNDARY MAY STALL...PARTICULARLY ACROSS THE SE...UNTIL
THE UPPER WAVE PASSES...SO WELL KEEP THE SLGT CHANCE MENTION GOING.
HOWEVER BY SAT AND IN PARTICULAR THE REMAINDER OF THE WEEKEND INTO
EARLY NEXT WEEK...WE SHOULD BEGIN TO DRY AS COOLER/LESS HUMID AIR
COMES IN BEHIND THE FRONT.

HOT WX TIL FROPA TO CONTINUE WITH ALL MOS SHOWING M90S WED AS THE
HOTTEST/DRIEST DAY AND TDS IN THE L70S...WITH HEAT INDEX PEAKING NR
100. AFTER THAT WE BLEND THE NEW MOS WITH THE EXTENDED MEX MOS AND
THE COLLABORATIVE PICTURE...WHICH IS NOT MUCH DIFFERENT THAN
PREVIOUS PACKAGES GIVEN THE MODELS RATHER UNCOMMON CONSISTENCY IN PUSHING
A MID-LATE JUN COLD FRONT ON THRU THE FA.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 20, 3:42 AM CST, 16 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
442 AM CDT TUE JUN 20 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-210945-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
442 AM CDT TUE JUN 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A SMALL CHANCE OF THUNDERSTORMS TODAY...MAINLY THIS
AFTERNOON OVER MUCH OF THE QUAD STATE REGION. FOR THIS EVENING...THE
CHANCES FOR THUNDERSTORMS WILL BE CONFINED TO AREAS ALONG AND EAST
OF A LINE FROM CARBONDALE AND EDDYVILLE ILLINOIS...TO BURNA AND
CANTON KENTUCKY. THOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT
EXPECTED...A FEW STORMS MAY PUSH SEVERE LIMITS. THE MAIN HAZARDS
WOULD BE HAIL AND DAMAGING WIND GUSTS.

HEAT INDEX VALUES ARE EXPECTED TO REACH BETWEEN 95 AND 100 THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX VALUES ARE EXPECTED TO REACH BETWEEN 95 AND 100
WEDNESDAY AFTERNOON.

A CHANCE OF THUNDERSTORMS IS FORECAST FOR THURSDAY THROUGH
SATURDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON
THURSDAY FOR AREAS ALONG AND NORTH OF A LINE FROM MARBLE HILL
MISSOURI...TO GOREVILLE ILLINOIS TO OWENSBORO KENTUCKY. LARGE HAIL
AND DAMAGING WINDS WILL BE THE MAIN THREATS. STRONG TO SEVERE
THUNDERSTORMS CANNOT BE RULED OUT ON FRIDAY AND SATURDAY AS
WELL...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY THIS AFTERNOON AND EVENING...BUT
MAY BE REQUESTED ON THURSDAY. IN ADDITION TO SEVERE WEATHER...SPOTTERS
ARE ASKED TO REPORT ANY FLOODING OR EXTREMELY HEAVY RAINFALL.

In the hours before

Special weather statement, Jun 20, 4:35 PM CST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
535 PM CDT TUE JUN 20 2006

INZ082-202315-
PIKE IN-
535 PM CDT TUE JUN 20 2006

AT 535 PM...WEATHER SERVICE DOPPLER RADAR DETECTED A STRONG
THUNDERSTORM JUST EAST OF PETERSBURG...AND NORTHWEST OF OTWELL. THE
STORM WAS MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF
PEA TO MARBLE SIZE HAIL...VERY HEAVY RAIN AND GUSTY WINDS AS IT
CONTINUES TO TRACK ACROSS THE NORTHEAST PART OF PIKE COUNTY THROUGH
615 PM.
Local storm report, Jun 20, 6:20 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
720 PM CDT TUE JUN 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             4 S WINSLOW             38.33N 87.21W
06/20/2006  E1.00 INCH       PIKE               IN   TRAINED SPOTTER

&&

MIKEN
Local storm report, Jun 20, 6:48 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
748 PM CDT TUE JUN 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             FULDA                   38.11N 86.84W
06/20/2006  E0.75 INCH       SPENCER            IN   PUBLIC

&&

MIKEN
Special weather statement, Jun 20, 6:57 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
757 PM CDT TUE JUN 20 2006

ILZ078-INZ081-082-086>088-210200-
GIBSON IN-PIKE IN-SPENCER IN-VANDERBURGH IN-WABASH IL-WARRICK IN-
757 PM CDT TUE JUN 20 2006

AT 755 PM...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
NUMEROUS STRONG THUNDERSTORMS ALONG A LINE FROM PRINCETON INDIANA...
TO NEAR SANTA CLAUS. OTHER STRONG THUNDERSTORMS WERE OVER PIKE
COUNTY.

THROUGH 900 PM...SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PEA
TO MARBLE SIZE HAIL...TORRENTIAL RAINFALL...AND GUSTY WINDS. THE
RAINFALL MAY RESULT IN STANDING WATER IN LOW LYING AND POOR DRAINAGE
AREAS. MOVEMENT OF THE SHOWERS AND STORMS WILL BE SOUTHEAST UP TO
20 MPH.
Special weather statement, Jun 20, 7:35 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
835 PM CDT TUE JUN 20 2006

KYZ019-210200-
DAVIESS KY-
835 PM CDT TUE JUN 20 2006

AT 835 PM...WEATHER SERVICE DOPPLER RADAR SHOWED A VERY STRONG
THUNDERSTORM NEAR THE DAVIESS...HANCOCK COUNTY LINE. HAIL UP
TO DIME SIZE WILL BE POSSIBLE JUST INSIDE THE DAVIESS COUNTY LINE
SOUTH OF GATEWOOD THROUGH 900 PM THIS EVENING.

STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Jun 20, 8:06 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
906 PM CDT TUE JUN 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 PM     HAIL             WHITESVILLE             37.68N 86.87W
06/20/2006  E1.00 INCH       DAVIESS            KY   TRAINED SPOTTER

&&

MIKEN

The radar

The Louisville radar (KLVX), 89 km away, was scanning. The volume nearest the first event began at 02:08 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Daviess

When
June 20, 8:10 PM CST
Where
Daviess County, Whitesville
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
37.683, -86.883

Three trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516685.